Suggest remedies for acid reflux

default
Posted on Tue, 5 Jul 2016 in Digestion and Bowels
Question: My dr. Has stopped my my pip medicine. I have been taking this medicine for several years. My question is how to stop taking it and not get the acid reflux?
doctor
Answered by Dr. Albana Sejdini 2 hours later
Brief Answer:
Changes in diet and lifestyle regimen;ranitidine at bedtime...

Detailed Answer:
Hi,

I understand your concern.

PIP medication can stop by reducing the dose. It depends on what dose you are taking it actually to reduce it gradually until fully stop.

Acid reflux symptoms can be minimized by implementing changes in your diet and lifestyle regimen:
- eat often and small portions
- chew up slowly
- avoid foods that would cause hyperacidity of the stomach like oily/processed/chilly, etc.
- do not lay down immediately after eating
- if you get burning feeling, take antacids especially after eating.
- until fully recovered, if you stop PIP, can take ranitidine at bedtime for a few more weeks.

Hope it was of help.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Albana Sejdini 33 minutes later
Is pepsin the same as ranitidine?
doctor
Answered by Dr. Albana Sejdini 12 minutes later
Brief Answer:
No,pepsin is not the same as ranitidine;explained below...

Detailed Answer:
Hi back,

No, pepsin and ranitidine are 2 different meds:
- pepsin is the main enzyme of the digestive tract. It is normally produced in the stomach in order to break down the proteins. It is used to treat indigestion problems.
- ranitidine is a drug of H2-antagonist group. It is used to reduce the production of stomach acid, thus, relieving the symptoms of hyperacidity (as in case of acid reflux).

Hope it answered to your questions.
Dr.Albana
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Albana Sejdini

General & Family Physician

Practicing since :2006

Answered : 6663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Gastroesophageal reflux disease

doctor1 MD

I m diagnosed with various allergies n for controlling my cough, I had to take prednisone which showed all the side effects in my body. Totally...

doctor1 MD

I think I m going through peri-menopause and want to check symptoms. I have psoriasis so I thought the little red bumps on my skin were due to...

doctor1 MD

I have a headache since yesterday, it hurts in the back of my head, and today i have been having a blurry vision from time to time. I also threw...

doctor1 MD

I have heart burn and my left arm and shoulder feel numb. The left side of my chest feels tight..near my heart but I do not have a crushing...

doctor1 MD

I had and was treated for strep. It has been a month, and I still have a lingering cough . Why is the cough hanging on? Have you had similar...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

HI, I seem to have a chest cold - in the morning a lot of mucus some yellow and Greene. then during the day a lot of dry cough . Now at night feel...

Get personalised answers from verified doctor in minutes across 80+ specialties

197 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2